Economics at your fingertips  

Identities For Homogeneous Utility Functions

Miguel Espinosa Farfan () and Juan D. Prada-Sarmiento ()
Authors registered in the RePEc Author Service: Juan David Prada Sarmiento ()

Documentos CEDE from Universidad de los Andes – Facultad de Economía – CEDE

Abstract: Using a homogeneous and continuous utility function that represents a household's preferences, this paper proves explicit identities between most of the different objects that arise from the utility maximization and the expenditure minimization problems. The paper also outlines the homogeneity properties of each object. Finally, we show explicit algebraic ways to go from the indirect utility function to the expenditure function and from the Marshallian demand to the Hicksian demand and vice versa, without the need of any other function, thus simplifying the integrability problem avoiding the use of differential equations.

Keywords: Identities; homogeneous utility functions and household theory. (search for similar items in EconPapers)
JEL-codes: D10 D11 (search for similar items in EconPapers)
Pages: 22
Date: 2010-09-27
New Economics Papers: this item is included in nep-upt
References: View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)

Related works:
Journal Article: Identities for Homogeneous Utility Functions (2012) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this paper

More papers in Documentos CEDE from Universidad de los Andes – Facultad de Economía – CEDE
Bibliographic data for series maintained by Universidad De Los Andes-Cede ().

Page updated 2022-06-24
Handle: RePEc:col:000089:007611